MAUDE Adverse Event Report: A&E MEDICAL CORPORATION A&E MEDICAL / THORECON¿ BOX CABLE PLATE KIT; PLATE, BONE

A&E MEDICAL CORPORATION A&E MEDICAL / THORECON¿ BOX CABLE PLATE KIT; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hypersensitivity/Allergic reaction (1907); Inflammation (1932)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product code: ikd.Product name: cable, electrode.Concomitant medical products: item # 94-1400-04, lot 429742; a&e medical / thorecon¿ box cable plate kit (inc.Screws & cable); item # 94-1500-04-s, lot 424623; a&e medical / thorecon¿ auxiliary cable plate kit (inc.Screws & cable); item # unk, lot # unk; unknown 14 mm screw.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002242056-2023-00004, 0002242056-2023-00005, 0002242056-2023-00006.
 
Event or Problem Description
It is reported the patient was revised of a sternal construct due to abnormal tissue responses over the plate sites.The surgeon indicated the possibility of a metal allergy reaction within the tissue.At the time of the revision, the sternal healing had been achieved well.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section b4, b5, d6, g3, g6, h2, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It is further reported through medical records that the patient had an initial coronary artery bypass graft procedure.Subsequently, the patient underwent a superficial and deep wound debridement with removal of sternal plating system and vac placement surgery due to wound dehiscence, surgeon reported possible metal allergy reaction within the tissue, approximately three (3) months post-implantation.During the procedure the bone was found to be healthy and stable.There was inflammatory tissue noted around each sternal plate.No intraoperative complications were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
A&E MEDICAL / THORECON¿ BOX CABLE PLATE KIT
Common Device Name
PLATE, BONE
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16598330
Report Number0002242056-2023-00003
Device Sequence Number5311070
Product Code JEY
UDI-Device Identifier10841291107224
UDI-Public(01)10841291107224(17)271025(10)429742
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number94-1400-04
Device Lot Number429742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/27/2023
04/12/2023
06/21/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/25/2023
05/07/2023
06/30/2023
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale